Format

Send to

Choose Destination
J Invasive Cardiol. 2014 Jan;26(1):E13-5.

LAST (local anesthetic systemic toxicity) but not least: systemic lidocaine toxicity during cardiac intervention.

Author information

1
Cardiac Arrhythmia Service, 1295 NW 14th Street, Suite 4062, Miami, FL 33136 USA. j.vilesgonzalez@med.miami.edu.

Abstract

Lidocaine is the most common medication used for local anesthesia in cardiac procedures. Sometimes, a higher dose of lidocaine is used to improve the patient's comfort, especially in device implantation or complex interventional procedures requiring several sheath insertions for access. We describe a patient with idiopathic cardiomyopathy who underwent implantable cardioverter defibrillator implantation for primary prevention and developed local anesthetic systemic toxicity (LAST) associated with lidocaine use. Multiple susceptible factors leading to lidocaine toxicity found in this case are common in patients with advanced heart failure. This case emphasizes the importance of dose adjustment of local anesthetic agents in individual patients, especially those with advanced heart failure who undergo cardiovascular procedures. The risk factors, preventive measures, and therapeutic approaches to manage this type of complication are discussed in detail.

PMID:
24402811
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for HMP Communications, LLC
Loading ...
Support Center